Infections1 Comment

default thumbnail

my father has blastocitis, they puy him on antibiotics for weeks and flago, he has now lost forty pounds from the diarrhea and is getting weaker please help! this has been on going for about six month, he is 76 years old

1 Comment on this article

  • Dr. Chris March 15, 2011

    Antibiotics are the standard treatment for blastocystic but the condition should not be going on for so long and should at least be under control so that he does not have such severe diarrhea and weight loss. At this point you have to go back to the doctor or seek a second opinion. A gastroenterologist should be involved in this case and you may have to take your father to one in your area. Speak to your doctor about a referral.

    The issue here may be an underlying condition that you are not aware of. It may be that that is further complicating the case, like in instances of poorly managed diabetes and HIV infection, where the body’s defenses are impaired. There may be repeated infections in your father’s case. Another possibility is that he has antibiotic-associated diarrhea and may need a probiotic containing microbes like Saccharomyces boulardii and Lactobacillus casei. If your father has not been following up with a doctor, he needs to go back.

    Just taking the medication and not returning for follow up consultations as advised by the doctor is what hampers proper treatment and management. At this point you should be speaking to your doctor or seeking help from another medical professional as the weight loss is severe and his life is at risk. Do not try to seek answers online as this need to be managed by a medical professional.

    Reply

Add a comment